MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED CONNECTING SCREW; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED CONNECTING SCREW; ROD,FIXATION,INTRAMEDULLARY
Model Number 03.033.006
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Reporter is synthes sales consultant.A device history record (dhr) review was conducted for part: 03.033.006, lot: l699644: manufacturing site: (b)(4), release to warehouse date: 16.Mar.2018: the device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all functional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the distal thread form was found to be stripped and the thread was displaced to the gap between the two thread peaks.The observed condition may lead to the reported condition of difficult to remove from the nail; therefore, it agrees with the reported condition.The nail was not returned.Drawing/specification review: the relevant drawings were reviewed during investigation dimensional inspection: the major diameter of the non-deformed section of the thread measured and is within the specification per relevant drawing.No definitive root cause was able to be determined, however it is possible that the threads were cross threaded with the nail.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, patient underwent an unknown procedure.At the end of the procedure, the cannulated connecting screw was difficult to remove from the nail.There was no patient consequence reported.It is unknown if there was a surgical delay.Patient and procedure outcome were unknown.Concomitant device reported: unknown nail (part# unknown, lot# unknown, quantity# 1).This is report 1 of 1 for complaint (b)(4).

Brand Name
CANNULATED CONNECTING SCREW
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7898778
Report Number2939274-2018-53907
Device Sequence Number1434457
Product Code HSB
UDI-Device Identifier10886982271105
UDI-Public(01)10886982271105
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.033.006
Device Catalogue Number03.033.006
Device Lot NumberL699644
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2018
Initial Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1